Medical Questions > Conditions and Diseases > Yeast Infection Forum

Spotting from Yeast Infection Treatment

Must Read
Yeast infection and candida albicans basics - we review causes and risk factors. Start learning how to fight yeast infections by clicking here....
Yeast infections affect warm, moist parts of the body. Learn the signs and symptoms of yeast infections as they appear on the skin, oral and genital areas....
Hi there.
In the last week I noticed that I have had the urge to urinate urgently, and slightly more frequently because of this urgency. It wasn't a case of peeing out a little bit every time I went - there was always a steady flow - and no burning. But when I had to go - I HAD to go.
I also had discharge consistent with that of a yeast infection, and had been on antibiotics weeks previously, so I assumed that's what it was. Essentially this discharge was somewhat chunky and white with no odor. And yeast infections have bothered my bladder in the past. I took one dose of canestan on Saturday, then skipped Sundays dose because I decided I'd go to the doctor Monday and I didn't want the medication to interfere with the results.
I went to my doctor for some swabs. I had been tested for any sti's that may have caused this and they came back negative. So she tested me for BV, yeast and Strep B. She said the results would be back by Wednesday, and it's friday now, so it's safe to assume that they didn't find any of these wrong (they only call if the results are positive_)

I guess my question is... is it possible that the one dose of canesten altered my ph balance and my doctor didnt have a proper reading of my test? I continued my doses of canestan Monday and Tuesday. They burned really badly - and made my discharge burn and itch moderately.

Today my bladder has been just fine, but I've noticed a light pink-orange discharge that I assumed was from the Canestan because in the past is has caused me to spot lightly - and I know it takes a couple days for the medication to completely be flushed out of your vagina.
Any advice is appreciated
Did you find this post helpful?
|

User Profile
replied February 20th, 2012
Hi,
Welcome to ehealthforum,
The dose of the medication used can affect the results of the vaginal swab test. If you have continued to take the medications and it has helped in reducing the intensity of symptoms, it is possible that you had yeast infection after use of antibiotics as antibiotic/medication use affects and depletes that normal bacterium of the system. In this case, taking a probiotic after finishing medication course can be of help. Visit your doctor/gynecologist for further evaluation, clarification and assistance.
Take care.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Yeast Infection , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.